Washington, 2016Wildfire in Washington, June 8 to 10, 2016
June 8 to 10, 2016 · NWS OTX · 1 event in 1 county or zone
The Timm Ranch Fire, located 12 miles east of Bridgeport, WA burned 1,358 acres in Okanogan county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Timm Ranch Fire, located 12 miles east of Bridgeport, WA burned 1,358 acres in Okanogan county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 7, 9:42 PM PST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 9:42 PM PST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1042 PM PDT TUE JUN 7 2016
.SYNOPSIS...
High pressure will be over the Pacific Northwest through the
middle of the week. The record breaking heat will begin to relent
by the middle of the week with periodic breezy winds and a chance
of showers and thunderstorms. Best chances for thunderstorms and
breeziest winds will be on Wednesday. The cooler and unsettled
weather will linger into the weekend with high temperatures
falling into the upper 60s for a number of towns. This is below
normal values which are generally in the 70s.
&&
.DISCUSSION...
Tonight...Upper level ridge will finally begin to track out of
the region as offshore shortwave trough heads inland. As of 2pm,
the positioning of the shortwave was around 41n/134w, which was in
good agreement with the 12z/18z models. By morning the shortwave
will move onto the Oregon coast and will back the mid-level flow
over our region to more of a southerly orientation. As this occurs
we should see an increasing mid and high level cloud trend, at
least near the Cascades. Otherwise we are expected a mainly dry
and mild night. There will be some isolated showers and
thunderstorms this evening, mainly over extreme SE Washington and
NC Idaho, but the risk of them should decrease fairly rapidly
after sunset.
...Strong thunderstorms possible by afternoon over
SE Washington and NC Idaho...
...Gusty winds and low relative humidities expected over
the Columbia Basin and Wenatchee area...
Wednesday...The ridge of the past few days will finally exit
the region and will be replaced by the aforementioned shortwave
trough. This trough will push inland after sunrise initially
pushing an elevated front through eastern Washington during the
morning hours and pushing into the ID Panhandle by early
afternoon. Model sounding indicate some decent mid-level
instability associated with this front and it will likely produce
some showers during the morning over parts of eastern Washington.
The sub-cloud layer is expected to be quite dry and as such we
expect to see more sprinkles than showers. Can't entirely rule out
a strike or two of lightning as well, but risk isn't high enough
to place in the forecast. By afternoon this feature is expected to
extend from the northern tip of the Panahandle southwest toward
the Blues. The clouds associated with this feature will likely
inhibit chances for deep surface based convection, however ahead
of it its a different story. Strong heating will develop over the
southern half of the Idaho Panhandle and the SE corner of
Washington while a ill-defined cold front will track over the
Cascades. The combination of the heating and the approach of the
cold front should be able to trigger some thunderstorms. Based on
the model soundings, we could see strong thunderstorms develop,
given CAPE values approaching 1500-2000. The main threat if
thunderstorms form will be large hail, with a smaller risk of
strong gusty outflows. We suspect even greater chances will occur
just south and east of our forecast area, where there should be a
greater daytime heating potential based on less threat of morning
and early afternoon cloud cover.
While we are not terribly convinced about strong thunderstorms
over our forecast area, we are more concerned about gusty winds
and low relative humidity values behind the cold front. Odds are
good that we will see cooling over all locations tomorrow behind
the front. Temperatures should cool by around 10 degrees with
highs in the 80s. But RH values won't recover all that much. By
afternoon we will likely be dealing with RH values bottoming out
in the upper teens to mid 20s. But we will also see winds in the
15 to 20 mph range, especially over the Columbia Basin and into
the Wenathcee Area. This is close to red flag conditions, but we
probably won't quite hit the criteria. Nonetheless the winds
combined with the low RH's will produce enhanced fire dangers and
we will highlight accordingly in the fire forecasts. fx
Wednesday through Tuesday: Frontal passage Wed evening will
produce lingering isolated thunderstorms...some containing hail
and gusty winds...across mainly the Camas Prairie and Nrn Blue
Mtns surrounding Lewiston Wed eve. With the upper low just off
the Pac Nw coast Thurs and Fri (moving little), a nearly stnry
frontal band /mid-level baroclinic zone will stall over much of
Ern Wa and help to keep showers and isolated thunder in the fcst
Thurs through Friday. Model guidance is somewhat similar in
bringing the offshore upper low inland by the weekend...again
prolonger the showers and thunder threat for most zones. Expect a
large cool- down by the weekend, with afternoon high temps falling
to below normal values. Uppers 60s are in the fcst for the
Spokane area. Even after the low moves east, a very progressive
stearing flow brings yet another front and chance of pcpn into the
area Mon and Tues.bz
&&
.AVIATION...
06Z TAFS: Elevated showers with an isolated strike is possible
through 12Z for the Cascades, Wenatchee area, Waterville Plateau
and into the Okanogan Valley and Highlands. Confidence is low of
anything actually happening and KEAT and therefore left it out of
the TAF. -shra is possible elsewhere aft 18Z, but there is decent
dry layer at the surface that needs to be overcome first. There
is a threat for strong storms in KPUW and KLWS aft 22Z, but
confidence isn't high enough to put anything in the TAF yet other
than -shra. Winds will start to increase aft 21Z for KMWH and
KEAT, with even stronger winds aft 00Z. Windy conditions will be
possible from KEAT through the Columbia Basin and into the KGEG
area through 06Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 64 86 57 75 53 72 / 0 20 50 10 20 20
Coeur d'Alene 62 87 56 75 52 75 / 0 20 50 20 20 20
Pullman 61 85 51 73 48 70 / 10 30 60 20 20 20
Lewiston 67 92 59 80 55 77 / 20 40 60 20 20 20
Colville 61 85 55 78 50 75 / 0 40 40 10 20 30
Sandpoint 58 85 53 74 48 73 / 0 30 50 20 20 30
Kellogg 61 86 52 73 49 73 / 0 30 60 20 20 30
Moses Lake 63 89 55 80 52 76 / 10 20 20 10 10 20
Wenatchee 65 86 57 78 53 75 / 10 10 20 10 10 20
Omak 61 87 55 78 52 76 / 0 10 30 20 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 7, 3:53 PM PST, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
453 PM PDT TUE JUN 7 2016
IDZ003-004-026-027-WAZ031>033-090000-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
453 PM PDT TUE JUN 7 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Wednesday afternoon and evening will bring a cold front passage
through the region. An unstable air mass will be ripe for
potentially strong thunderstorms that may produce gusty
winds...hail...locally heavy rain and frequent lightning.
WAZ034-035-041>044-090000-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
453 PM PDT TUE JUN 7 2016
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A cold front passage on Wednesday will bring windy conditions
during the late afternoon and evening hours to the Cascade gaps
and the western Columbia Basin. Very low humidity will combine
with these winds to produce an environment conducive for fire
growth on existing or new fires.
IDZ001-002-WAZ036>038-090000-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
453 PM PDT TUE JUN 7 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
No hazardous weather is expected at this time.
Wildfire, Okanogan Valley
- When
- June 8, 12:00 AM PST to June 10, 12:00 AM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
Official federal agency reports note that the Timm Ranch fire was human caused. Costs of suppression estimated at $30,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Utah, June 8 to 13, 2016$78,000 · 1.75 in hail · 18 events
- Damaging Winds and Lightning Strike in New Jersey, June 8, 2016$2,000 · 63 kt wind · 41 events
- Hail and Damaging Winds in Montana, June 8, 2016$33,000 · 1.25 in hail · 9 events
- Damaging Winds in Pennsylvania, June 8, 201652 kt wind · 22 events
- Damaging Winds in Maryland, June 8, 201650 kt wind · 19 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 8, 201654 kt wind · 14 events
- Tornado and Hail in Oregon, June 8, 2016EF0 · 9 events
- Hail and Damaging Wind in Idaho, June 8, 2016$5,000 · 1.75 in hail · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 8, 20165 events
- Hail in Minnesota, June 8, 20160.88 in hail · 5 events
- Hail in Iowa, June 8, 2016$2,000 · 1 in hail · 2 events
- Hail in Idaho, June 8, 20162 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655813.